Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 458, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2001, 2:03 PM CDT for Love County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2001, 2:03 PM CDT (19:03 UTC)
- Expired
- Jun 21, 2001, 2:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Love County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 153 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 211904 SVROKC OKC085-211945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 203 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOVE COUNTY IN SOUTHERN OKLAHOMA * UNTIL 245 PM CDT * AT 203 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES EAST OF MARIETTA...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3407 9697 3396 9715 3371 9697 3379 9683
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:50 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 21, 10:50 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1050 AM CDT THU JUN 21 2001 LOCAL RADARS CONTINUE TO SHOW A FEW LIGHT SHOWERS/SPRINKLES EAST OF THE METRO AND ANOTHER AREA ACROSS SOUTHWEST OKLAHOMA. FORCING FROM UPPER WAVE ALONG WITH SURFACE COLD FRONT WILL RESULT IN BEST CHANCE FOR ADDITIONAL TSRA TO BE ACROSS SOUTHEAST ZONES THIS AFTERNOON. CURRENT FORECAST HAS GOOD HANDLE ON TRENDS FOR REST OF THE DAY SO BIG CHANGES ARE NOT EXPECTED FOR AFTERNOON UPDATE. SOME PLACES IN SOUTHERN SECTION OF FA ARE NEAR FORECAST HIGHS BUT MORE CLOUDS AND COOLER AIR BEHIND FRONT SHOULD KEEP THEM CLOSE TO FORECAST HIGHS. .OUN... OK...NONE. TX...NONE. 6
In the hours before
Special weather statement, Jun 21, 1:00 PM CDT, 1 hour 3 minutes before
OKZ004>048-050>052-TXZ083>090-212030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT THU JUN 21 2001 NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT ACROSS WESTERN...CENTRAL OR SOUTHEAST OKLAHOMA OR WESTERN NORTH TEXAS. HOWEVER...AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. A FEW OF THESE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS ALONG WITH BRIEF BUT HEAVY RAIN. 6
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 48 min |
| Jun 20, 9:47 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Jun 20, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 31 min |
| Jun 20, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 47 min |
| Jun 20, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.